Alert archive / South Carolina / Frost Advisories in 2005

Frost Advisory 3, NWS Columbia, SC

October 29, 200513 counties in South Carolina; 4 counties in Georgia

NWS Columbia, SC issued this frost advisory at Oct 29, 2005, 4:37 AM EDT for 13 counties in South Carolina; 4 counties in Georgia. It took effect at Oct 30, 2005, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2005, 4:37 AM EDT (08:37 UTC)
In effect from
Oct 30, 2005, 4:00 AM EST
Expired
Oct 30, 2005, 8:00 AM EST
In force
4 hr
Issued by
NWS Columbia, SC

Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Calhoun County, SC, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2005-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2005-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 290837
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
437 AM EDT SAT OCT 29 2005

...FROST ADVISORY REMAINS IN EFFECT EARLY THIS MORNING ACROSS THE
NORTHERN MIDLANDS...

...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING
FOR THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. 

.HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT. THIS WILL
PRODUCE CLEAR SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL
ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S ACROSS THE AREA BY
EARLY SUNDAY MORNING...PRODUCING SCATTERED FROST.

SCZ015-016-020>022-291300-
/X.NEW.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/
/X.CON.KCAE.FR.Y.0002.051029T0900Z-051029T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
437 AM EDT SAT OCT 29 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING 
FOR THE NORTHERN MIDLANDS...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY MORNING FOR 
THE NORTHERN MIDLANDS...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY
MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.


$$

GAZ040-063>065-SCZ018-025>031-037-291645-
/X.NEW.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-MCCORMICK-EDGEFIELD-SALUDA-
LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...MCCORMICK...EDGEFIELD...JOHNSTON...
SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...
SUMTER...ST. MATTHEWS
437 AM EDT SAT OCT 29 2005

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY MORNING FOR 
THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY. 

MINIMUM TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED IN THE
MIDDLE 30S...WITH SCATTERED FROST. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS72 KCAE 291307
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
907 AM EDT SAT OCT 29 2005

...FROST ADVISORY THIS MORNING FOR THE NORTHERN MIDLANDS HAS
EXPIRED...

...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING
FOR THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.

.HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT. THIS WILL
PRODUCE CLEAR SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL
ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S ACROSS THE AREA BY
EARLY SUNDAY MORNING...PRODUCING SCATTERED FROST.

SCZ015-016-020>022-292115-
/X.EXP.KCAE.FR.Y.0002.000000T0000Z-051029T1300Z/
/X.CON.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/
LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND...
NEWBERRY...WINNSBORO...CAMDEN...LUGOFF
907 AM EDT SAT OCT 29 2005

...FROST ADVISORY HAS EXPIRED FOR THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GAZ040-063>065-SCZ018-025>031-037-292115-
/X.CON.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-MCCORMICK-EDGEFIELD-SALUDA-
LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...MCCORMICK...EDGEFIELD...JOHNSTON...
SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...
SUMTER...ST. MATTHEWS
907 AM EDT SAT OCT 29 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...

MINIMUM TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED IN THE
MIDDLE 30S...WITH SCATTERED FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KCAE 291909
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
309 PM EDT SAT OCT 29 2005

...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING
FOR NORTHERN AND CENTRAL PORTIONS OF THE MIDLANDS AND CENTRAL
SAVANNAH RIVER AREA...

...FROST ADVISORY IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING
FOR SOUTHERN PORTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER
AREA...

.TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER 30S WITH
WIDESPREAD FROST ACROSS THE FREEZE WARNING AREA...AND MIDDLE 30S 
WITH AREAS OF FROST ACROSS THE FROST ADVISORY AREA...BY EARLY
SUNDAY MORNING.

GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-300315-
/X.UPG.KCAE.FR.Y.0003.051030T0900Z-051030T1300Z/
/X.NEW.KCAE.FZ.W.0001.051030T1000Z-051030T1400Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...ST. MATTHEWS
309 PM EDT SAT OCT 29 2005

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. 

EXPECT EARLY MORNING TEMPERATURES AROUND 32 DEGREES...WITH
WIDESPREAD FROST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

GAZ077-SCZ035-036-038-041-300315-
/X.NEW.KCAE.FR.Y.0004.051030T1000Z-051030T1400Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK
309 PM EDT SAT OCT 29 2005

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EST SUNDAY. 

EXPECT EARLY MORNING TEMPERATURES IN THE MIDDLE 30S...WITH AREAS
OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 29, 2:54 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 29, 2:54 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
254 AM EDT SAT OCT 29 2005

.SHORT TERM (TODAY THROUGH MONDAY)...
SATELLITE SHOWS A FEW CLOUDS ACROSS THE AREA THIS MORNING. WV
SHOWS LARGE TROUGH AND CLOSED LOW ACROSS THE ERN PORTION OF THE
COUNTRY. BOTH NAM/GFS MOVE CLOSED LOW SLOWLY EWD ACROSS NE AND
THEN OFF THE COAST TONIGHT AND SUNDAY. MID/UPPER LEVEL FLOW ACROSS
THE AREA WILL BE FROM THE NW THROUGH EARLY SUNDAY WITH RIDGING
MOVING INTO THE AREA LATE SUN/SUN NIGHT. AT THE SURFACE...HIGH
PRESSURE ACROSS THE OH RIVER VALLEY WILL BUILD EWD OVER THE AREA
TODAY CONTINUING INTO MONDAY. BY MON...MID/UPPER FLOW BECOMES MORE
SW IN RESPONSE TO SHORTWAVE MOVING SEWD ACROSS THE ROCKIES. THE
COOL WEATHER WILL CONTINUE ACROSS THE AREA TODAY WITH CAA BEHIND
EXITING SURFACE LOW ACROSS NE...BUT AIRMASS SHOULD BEGIN TO MODIFY
BY SUN/MON AS ADVECTION BECOMES NEUTRAL AND LOW LEVEL TEMPS
INCREASE. TEMPERATURES SHOULD RETURN CLOSER TO NORMAL LEVELS BY
SUN AND INTO EARLY NEXT WEEK. HOWEVER...NEXT COUPLE OF MORNINGS
FORECAST TO BE SEASONABLY COLD ACROSS THE AREA. CLEAR SKIES/LIGHT
WINDS UNDERNEATH HIGH PRESSURE WILL ALLOW TEMPERATURES TO FALL
INTO THE MID TO UPPER 30S TONIGHT AND SUNDAY NIGHT. WILL ISSUE A
FROST ADVISORY FOR MOST OF THE MIDLANDS/CENTRAL SAVANNAH RIVER
AREA FOR TONIGHT. TEMPERATURES MAY JUST BE SLIGHTLY HIGHER SUNDAY
NIGHT AND AN ADVISORY MAY NOT BE WARRANTED. GUIDANCE AND LOCAL
EQUATIONS VERY SIMILAR WITH NUMBERS THROUGH THE PERIOD AND WILL
STAY NEAR/JUST BELOW CONSENSUS VALUES THROUGH THE PERIOD.

&&

.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
BOTH NAM/GFS SHOWING SOME DIFFERENCES IN HANDLING SYSTEM MOVING
SEWD FROM THE ROCKIES EARLY NEXT WEEK INTO THE MIDDLE PORTION OF
THE WEEK. IN COMPARISON TO OTHER GUIDANCE GFS APPEARS TO BE A BIT
FAST WITH SYSTEM. FOR NOW WILL CONTINUE WITH NEAR NORMAL
TEMPERATURES THROUGH THE UPCOMING WEEK AND NO MENTION OF PCPN.

&&

.AVIATION...
EXPECT AREAS OF MVFR FOG AT THE TERMINALS NEAR THE RIVERS EARLY THIS
MORNING...OTHERWISE CONDITIONS SHOULD BE VFR WITH DRY HIGH PRESSURE
DOMINATING.
&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

77/77/05
Hazardous weather outlook, Oct 28, 4:58 AM EDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
458 AM EDT FRI OCT 28 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
290900-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
458 AM EDT FRI OCT 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT
.FROST...SCATTERED FROST NORTH PORTION AFTER 5 AM UNTIL TO 9 AM
LATE TONIGHT AND EARLY SATURDAY MORNING. REFER TO FROST ADVISORY
(PRODUCT ID CAENPWCAE) ISSUED BY THIS OFFICE AT 404 AM THIS
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
.FROST...SCATTERED FROST NORTH PORTION SATURDAY MORNING. SCATTERED
FROST AGAIN NORTH AND CENTRAL PORTIONS LATE SATURDAY NIGHT AND
EARLY SUNDAY MORNING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:09 PM EDTFrost AdvisoryCAEBamberg, Barnwell, Clarendon19 hr

Nearby

Frost Advisories in South Carolina, 2005Frost Advisories in Georgia, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.